Alert archive / Florida / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 125, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Apr 4, 2017, 6:13 PM CDT for Gulf County, Florida. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 4, 2017, 6:13 PM CDT (23:13 UTC)
- Expired
- Apr 4, 2017, 6:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
County Gulf County, FL
The radar
The Eglin Afb radar (KEVX), 92 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.2 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1466 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -49 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
231
WUUS52 KTAE 042313
SVRTAE
FLC045-042345-
/O.NEW.KTAE.SV.W.0125.170404T2313Z-170404T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
713 PM EDT TUE APR 4 2017
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Central Gulf County in the Panhandle of Florida...
* Until 745 PM EDT/645 PM CDT/
* At 712 PM EDT/612 PM CDT/, a severe thunderstorm was located 7
miles west of Port St. Joe, moving northeast at 40 mph.
HAZARD...Half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is possible.
* Locations impacted include...
Port St. Joe, Mexico Beach, Milltown, Highland View, St Joseph
State Park, Simmons Bayou, Beacon Hill, Jones Homestead, Ward Ridge
and Saint Joe Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2981 8549 2988 8549 2994 8541 2993 8539
2997 8539 3010 8524 2985 8505 2972 8537
TIME...MOT...LOC 2312Z 228DEG 35KT 2984 8542
HAIL...1.25IN
WIND...<50MPH
$$
04-MCDERMOTTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 2:19 PM CDT, 3 hours 54 minutes earlier.
Area forecast discussion, Apr 4, 2:19 PM CDT, 3 hours 54 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
319 PM EDT Tue Apr 4 2017
.NEAR TERM [Tonight Through Wednesday]...
***Key Points***
SPC Outlook: The Storm Prediction Center has all but the Valdosta
region, a small portion of the Florida Panhandle, and most of the
Florida Big Bend outlooked in a Moderate Risk for Wednesday. The
remainder of the Tri-state region is outlooked for either enhanced
or for a slight risk.
Current Timing: The latest model guidance suggests that most
thunderstorms will develop after daybreak with initial development
likely over our western zones by mid to late morning with the
main threat in the afternoon in the moderate risk area. Conditions
are expected to clear late Wednesday night.
Threats: Current parameters suggest that all modes of severe
weather will be possible. Some strong (EF2+), long tracked
tornadoes are not out of the question. Destructive wind gusts of
70 mph, large hail the size of golf balls or larger will also be
possible. Additionally, high surf is expected along the Florida
Gulf Coast, with life threatening rip currents.
***Forecast Discussion***
The stalled front across the northern gulf this afternoon will lift
north tonight as a warm front in response to a developing low
pressure system ejecting eastward from the southern Plains. There
will be scattered showers and thunderstorms accompanying the front
but QPF is expected to be low. Overnight min temps will generally be
in the upper 60s.
On Wednesday we are looking at a very active day with the surface
and upper level low deepening as they translate across the Missouri
Valley and into the Midwest. The southward trailing cold front will
approach our westernmost zones toward evening. This will be a very
dynamic system with operational and hi-res models showing several
parameters working together to bring a significant organized
severe weather event for our entire CWA. Latest guidance indicates
Mean CAPE 2000-3000 J/KG, 50+ Kts of bulk shear, mid-level lapse
rates ~ 7.5 C and impressive updraft velocities. The ECAM is also
showing several long updraft helicity tracks, especially across SE
AL and our northern GA zones. Convection is expected to increase
in coverage after daybreak Wednesday, with the vigorous storm
initiation expected to the west and northwest of the CWA. These
storms will move eastward into the CWA during the mid to late
morning hours and continue into the evening across our easternmost
zones.
.SHORT TERM [Wednesday Night Through Thursday Night]...
A residual severe weather threat may continue into effect
Wednesday night. Thunderstorms with the potential for large hail
and damaging winds cannot be ruled out. The cold front will
continue to move eastward and be out of the region by Thursday
morning. Behind the front, high pressure begins to build into the
area. A dry, cool airmass will move in lowering temperatures
throughout the region. Highs will be in the upper 60s and lows in
the 40s.
.LONG TERM [Friday Through Tuesday]...
Surface high pressure will dominate most of the long term allowing
for quieter weather throughout the region. The dry, cool airmass
will also remain in place. Late in the period, upper level ridging
is expected to keep the next potential frontal passage at bay
further keeping the region dry. Cooler temps begin a warming trend
on Sunday with highs rising into the low 80s and lows rising into
the upper 50s.
&&
.AVIATION [Through 18Z Wednesday]...
MVFR/IFR conditions are expected to redevelop overnight in the
moist environment. An isolated shower or TSTM is also possible as
a warm front lifts across the area. VFR returns after daybreak but
the threat of thunderstorms, some severe, will increase as we
move into the late morning for DHN and afternoon for the remaining
TAF sites. Southerly winds will be breezy on Wednesday even
outside of areas of convection.
&&
.MARINE...
Calmer conditions are expected across coastal waters today.
However, winds and seas will increase late tonight ahead of another
powerful storm system, reaching advisory levels Wednesday morning.
Expect advisory level conditions to last through at least Friday,
with elevated winds and seas persisting into the weekend before
calming. Severe storms are expected across coastal waters during the
day Wednesday. High winds, hail and waterspouts will be possible
with this activity.
&&
.FIRE WEATHER...
Rain chances will be elevated Wednesday as storms move in. Dry air
will move into the region on Thursday and will remain in place for a
few days. The lowest RH values will be on Saturday and Sunday. High
dispersion indices are expected Wednesday and Thursday afternoons.
&&
.HYDROLOGY...
Significant heavy rainfall over the past 24 hours was located to
coastal areas of the Florida Big Bend with the heaviest amounts
across Eastern Taylor and into Lafayette County where up to 12
inches of rain fell overnight. Some of the faster responding rivers
have been rising quickly this afternoon, notably the Sopchoppy
River and Steinhatchee River
There is some potential for the Steinhatchee River to reach flood
stage by early Thursday morning, however much of the heaviest rain
fell just north of the river basin.
The next event is expected to only produce 1-2 inches of rain with
isolated heavier totals. Given that the bulk of the heaviest rain
was near the coast, the overall river flood threat remains low for
the larger-stem river systems.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 68 81 57 71 46 / 30 50 50 10 0
Panama City 69 78 60 69 52 / 30 70 30 0 0
Dothan 67 80 53 66 45 / 30 70 40 0 0
Albany 67 81 54 66 45 / 30 80 60 10 0
Valdosta 68 84 57 68 46 / 20 40 60 10 0
Cross City 67 84 60 71 47 / 30 20 60 10 0
Apalachicola 71 78 61 70 52 / 20 40 40 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 7 PM EDT /6 PM CDT/ this evening for
Coastal Bay-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Barry
SHORT TERM...Barry/CHANEY
LONG TERM...Barry/CHANEY
AVIATION...Barry
MARINE...Barry
FIRE WEATHER...McDermott
HYDROLOGY...GodseyIn the hours before
Special weather statement, Apr 4, 5:47 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
647 PM EDT TUE APR 4 2017
FLZ014-015-114-115-042330-
Inland Franklin FL-Inland Gulf FL-Coastal Franklin FL-
Coastal Gulf FL-
647 PM EDT TUE APR 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GULF AND WEST CENTRAL
FRANKLIN COUNTIES UNTIL 730 PM EDT/630 PM CDT/...
At 646 PM EDT/546 PM CDT/, National Weather Service doppler radar
indicated a a strong thunderstorm 11 miles southwest of Port St. Joe,
moving northeast at 35 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Port St. Joe, Apalachicola, Nine Mile, Highland View, Eleven Mile, St
Joseph State Park, Thirteen Mile, Odena, Cape San Blas, Indian Pass,
Tilton, Jones Homestead, Ward Ridge, Milltown, Bay City, Howard
Creek, Apalachicola Airport, Simmons Bayou, Beacon Hill and Dalkeith.
LAT...LON 2973 8548 2988 8549 3005 8514 2987 8504
2985 8503 2983 8503 2983 8501 2972 8495
2960 8529 2959 8537
TIME...MOT...LOC 2246Z 238DEG 30KT 2968 8542
04-MCDERMOTTThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 7:15 PM CDT | Special Marine Warning | TAE | 2 hr | |
| Apr 3, 7:19 PM CDT | Special Weather Statement | TAE | Madison | 26 min |
| Apr 3, 7:22 PM CDT | Special Weather Statement | TAE | Wakulla | 38 min |
| Apr 3, 8:00 PM CDT | Special Weather Statement | TAE | Taylor | 60 min |
| Apr 3, 8:46 PM CDT | Special Weather Statement | TAE | Lafayette | 59 min |
| Apr 3, 9:13 PM CDT | Special Marine Warning | TAE | 62 min | |
| Apr 3, 9:42 PM CDT | Special Weather Statement | TAE | Lafayette | 63 min |
| Apr 3, 11:36 PM CDT | Special Weather Statement | TAE | Lafayette | 39 min |
| Apr 3, 11:55 PM CDT | Severe Thunderstorm Warning | TAE | Lafayette | 22 min |
| Apr 4, 2:25 AM CDT | Flash Flood Warning | TAE | Lafayette, Madison, Taylor | 4 hr |
| Apr 4, 3:13 AM CDT | Dense Fog Advisory | TAE | Bay, Calhoun, Gulf, Holmes, Jackson, Walton and 1 more | 6 hr |
| Apr 4, 3:43 AM CDT | Flash Flood Warning | TAE | Lafayette, Taylor | 4 hr |
| Apr 4, 4:13 AM CDT | Special Marine Warning | TAE | 92 min | |
| Apr 4, 5:36 AM CDT | Special Marine Warning | TAE | 114 min | |
| Apr 4, 7:48 AM CDT | Flash Flood Warning | TAE | Lafayette, Taylor | 117 min |
| Apr 4, 9:42 AM CDT | Rip Current Statement | TAE | Bay, Gulf, Walton | 8 hr |
| Apr 4, 3:18 PM CDT | Special Marine Warning | TAE | 117 min | |
| Apr 4, 5:31 PM CDT | Special Marine Warning | TAE | 119 min | |
| Apr 4, 5:47 PM CDT | Special Weather Statement | TAE | Gulf | 43 min |
| Apr 4, 6:27 PM CDT | Special Marine Warning | TAE | 33 min | |
| Apr 4, 6:30 PM CDT | Special Marine Warning | TAE | 30 min | |
| Apr 4, 6:38 PM CDT | Severe Thunderstorm Warning | TAE | Calhoun, Franklin, Gulf, Liberty | 37 min |
| Apr 4, 6:55 PM CDT | Special Marine Warning | TAE | 65 min | |
| Apr 4, 6:58 PM CDT | Special Marine Warning | TAE | 32 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.